The Mathematical Institute, University of Oxford, Eprints Archive

Travelling waves in a wound healing assay

Maini, P. K. and McElwain, S. and Leavesley, D. (2004) Travelling waves in a wound healing assay. Applied Maths Letters, 17 (5). pp. 575-580.

[img]
Preview
PDF
1736Kb

Abstract

Several authors have predicted that cell propagation in a number of biological contexts, for example, wound healing, tumour cell invasion, angiogenesis etc., occurs due to a constant speed travelling wave of invasion. The analyses of these models to arrive at this prediction is, in many cases, essentially an extension of the classical analysis of Fisher's equation. Here, we show that a very simple wound healing assay does indeed give rise to constant speed travelling waves. To our knowledge, this is the first verification of Fisher's equation in a medical context.

Item Type:Article
Uncontrolled Keywords:Fisher's equation; Human peritoneal mesothelial cells; Invasion waves
Subjects:A - C > Biology and other natural sciences
Research Groups:Centre for Mathematical Biology
ID Code:366
Deposited By:Philip Maini
Deposited On:16 Nov 2006
Last Modified:20 Jul 2009 14:20

Repository Staff Only: item control page